Gabapentin And Mood Swings

2 Replies Updated



Conversation Starter

Alone Says:
via mobile

Please help me! I feel like I'm losing my mind. My husband is taking gabapentin for a pinched nerve in neck/slash shoulder. He's 100 mile and hour, talks constantly (quiet before) easily angered, manic, can't sit still, cries (not a crier), happy, sad, furious, depressed, upbeat, all can change at any minute and on to the next. He has corrected me, yelled, humiliated me, and all this has happened in two weeks. I'm walking on egg shells, kinda scared at times. I try to talk to him about It and one minute he realizes that he's acting manic then the next it's my fault he's acting this way.



Showing Replies 1 - 2 of 2 RSS Feed


of 1    
1
VerFree Says:

Yes, Gabapentin can cause those types of side effects in some people that take it, according to FDA reports, along with nausea, dizziness, headache, and weight gain.

Has his doctor been informed of the problem? He will likely need to stop taking it, and try something else. My husband had to switch the medication he takes for epilepsy due to very similar problems, and Gabapentin is also an anti-epileptic, even though it is frequently used for nerve pain. Most of these medications carry a warning about the possibility of personality changes, and that one should seek medical attention, if they occur.

You are not losing your mind, this has been known to happen from the medication, and should subside, once he is off of it.

If his doctor has not been informed, yet, then you may want to call them yourself to let them know about the issues. While they are not allowed to discuss his care with you, without his permission, but they can listen to you, and share your concerns with his doctor.

REPLYSHAREREPORT
Was this helpful?     0     0  
2
Optimistic Says:
via mobile

Gabapentin is a horrible medication. I only took it at night and the fatigue during the day was awful. I felt crushed and defeated all day. I only took 300 mg at night, but that was for a few years, and the withdrawals were worse than when I have stopped taking pain meds long term (3x in my life-when I wean off them withdrawals are over in a week)but I still felt messed up from
gabapentin a month later.

REPLYSHAREREPORT
Was this helpful?     0     0  


Viewing page 1 of 1     Reply


More Discussions:

Cialis and mood swings irritability
I'd just like to know if anybody else has any experience of seeming to be more irritable and emotional during the ti... 84 replies
Lexapro and Mood Swings
I have been on Lexapro 10mg for about a month and half. I felt great for a few weeks in that time but then about a week ... 1 reply
prestique and moodswings
Anybody expereince moodswings and major weepiness from prestique??? I have been on it for 2 weeks, but have stopped taki... 9 replies
Extreme anxiety and moodnswings
I am in a very crucial stage in my life right now and an the single mother of four young children and I alsobcare for my...
Gabapentin and Subutex breathing problems
So, I started taking subutex, now up to 16mg, and gabapentin 900mg x3 daily. I’ve been to the ER twice in one week... 15 replies
Gabapentin and Suboxone Drug Interaction
I take 4 mgs of suboxone everyday and it's been like 5 hours since I took my suboxone. Is it ok to take a gabapentin... 7 replies
Gabapentin and Wine?
Is it ok to drink wine while taking this medication? ## No. Alcohol will only add to the rapid heart beat associated wit... 7 replies
Gabapentin and baclofen
I take 30 mgs of baclofen per day and was recently prescribed gabapentin 300mgs 3 x daily. The other day after taking my... 6 replies
Gabapentin and opiate withdrawals
Does gabapentin help at all with opiate withdrawals? Does it make it at all any more comfortable? ## It may help allevia... 5 replies
Gabapentin and Sleep Apnea
Does Gabapentin enhance sleep apnea? ## Hi Mare - By "enhance", are you asking whether Gabapentin increases slee... 4 replies


Post a Reply

No registration needed.
Simply fill out the form below.

 *

 *


 Optional, stays hidden.
Get notified when a reply is posted here.




4) Text Verification: *
Prevents SPAM.

Show Verification Text


with the privacy policy (20210315).


This form will be submitted securely
Privacy policy cookies information

TRUSTe

Discussion Thread Guidelines: Any participation in the discussion threads signifies your agreement with the Terms of Use and Privacy Policy. (1) Act civilized and be respectful towards others. No profanity, vulgarity or lewd / suggestive content is allowed. (2) Posts encouraging, facilitating, or seeking advice about the abuse of medications or other substances are prohibited. (3) Personal contact information (such as telephone numbers, email addresses, etc) is not allowed to appear on our discussion threads. (4) We do not allow our forums to be used for buying, selling, trading, or for the promotion of a product or service. (5) Posting external links to other web sites is not allowed without our prior approval. (6) We reserve the right to edit or remove content which we find objectionable to the community at our sole discretion.


Note: All times displayed are GMT - 7.

This information has been independently compiled and is for informational purposes only. It is not intended to be a substitute for medical advice from a qualified healthcare professional; nor is it intended to diagnose, treat, cure or prevent any disease. For more details please see the Medical Disclaimer. This page was last updated on 21 July 2021.

We are committed to your privacy.

Copyright © 2005-2021 All Rights Reserved. MedsChat® is a registered trademark of Limelight Innovations L.L.C. 9888 W Belleview Ave #5000, Denver, CO, 80123, USA